| Catalog Number |
US3130 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: event 3: end user reports that they had 2 x each of the tevadaptor spike port adaptor reference number (b)(4), lot number ua3013a used with an outlook primary iv set reference number us3130 ( unknown lot number) that are having bubbles develop in line during infusion.The reporter stated the bubbles are not noted in line until approximately 95 percent of the infusion is infused.The outlook pump alarms "check set alarm".When nurse checks the set, there are several bubbles found in the iv set in the cassette aspect.The nurse then at that point has to detach iv set from patient and patient does not get remaining dose.The pump set is detached prior to air in line reaching the patient.Customer is new to the teva onguard product spike adaptor, been using for about 2 months.The bubbles in line have happened about 4 times overall, these are the only two sets saved.Bbraun sales rep provided training on site to staff and instructions for use and supportive literature and videos are available to the clinicians.The customer stated they use the ifu and package insert prior to use.Limited information provided, no injuries reported.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Event 3: two (2) used samples of (b)(4) and one sample of an unidentified 60drop outlook pump set were returned for evaluation.No packaging was returned.It should be noted that all set were attached to teva spike port adapters and excel bags, and all three air vents on the braun sets were noted to be opened.All sets were tested for occlusion and leakage per specification with passing results.All sets were then spiked and primed with normal saline and ran on the outlook es pump for approximately two hours each.No air bubbles or air in line was observed in the tubing.The pump did not alarm check set or any other alarms.The teva product was forwarded to the supplier for further evaluation, based on the evaluation results, a functional examination was not performed because the outlook primary iv set was not provided.Also, it is known the customer had the air vent open while using the spike port adaptor with an infusion set which can create bubbles in the line.Keeping the air vent open when using a tevadaptor spike port adaptor in combination with a primary infusion set before the end of the administration of the medication which can lead to bubbles in the line and does not allow the whole amount of medication be withdrawn from the bag.Furthermore, functional examination of the spike port adaptor of the reserved sample was examined in combination with a tevadaptor infusion set.Upon completion of the infusion, no bubbles were observed in both sets.Further testing was performed with an infusion set with opened air vents and just before the completion of the infusion, air was entering the bag.The returned product was functionally tested and the reported defect of air bubbles and check set alarms was not able to be duplicated or confirmed.Review of the discrepancy management system database was unable to be performed because the lot number was reported as unknown.We will maintain this report for further references and continue to monitor other reports for similar occurrences.